MAUDE Adverse Event Report: OPTIFLOW + ADULT NASAL CANNULA; BTT

OPTIFLOW + ADULT NASAL CANNULA; BTT
Model Number OPT946
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 09/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The opt946 optiflow + adult nasal cannula is an interface used to deliver humidified oxygen to patients and consists of a lightweight delivery tube connected to a rigid plastic base and soft nasal prongs (nasal interface).The interface is held in place by a head strap and features a head strap clip which works in tandem with the tubing clip (attaches to the patient's clothing/bedding) to support the weight of the circuit and prevent the cannula being dislodged.Method: the complaint opt946 optiflow + adult nasal cannula was not returned to fisher & paykel healthcare (f&p) for investigation, our investigation is based on the information provided by the customer and our knowledge of the product.Results: the customer has stated that the opt946 optiflow + adult nasal cannula was found torn during patient use.It was further reported that the patient was restless and occasionally removed the cannula from his face.Conclusion: without the complaint device, we are unable to determine the cause of the reported event.However, it is likely that the damage was caused by the tubing being pulled.All optiflow interfaces are inspected during production for visual defects including cracks, tears, inclusions, discoloration and stretching or deformation.Any product that fails the visual inspection is rejected.The subject opt946 optiflow + adult nasal cannula would have met the required specification at the time of production.The user instructions which accompany the opt946 optiflow + adult nasal cannula show in pictorial format the correct placement and fitting of the cannula and also warn: - "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." - "do not crush or stretch tube, to prevent loss of therapy." - "failure to use the set-up described above can compromise performance and affect patient safety.".
 
Event or Problem Description
A healthcare facility in (b)(4) reported that the tubing of an opt946 optiflow + adult nasal cannula was found torn and the patient desaturated to below 90% spo2.The patient was provided therapy with a non-rebreather mask whilst the cannula was replaced.There was no further patient consequence.

Brand Name
OPTIFLOW + ADULT NASAL CANNULA
Common Device Name
BTT
MDR Report Key12637455
Report Number9611451-2021-01169
Device Sequence Number3292440
Product Code BTT
UDI-Device Identifier09420012429155
UDI-Public010942001242915510210144743611201221
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT946
Device Catalogue NumberOPT946
Device Lot Number2101447436
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2021
Initial Report FDA Received Date10/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1